Skip to main content Accessibility help
×
Home

Comparison of multivariate risks and positive dependence

  • Ludger Rüschendorf (a1)

Abstract

In this paper we extend some recent results on the comparison of multivariate risk vectors with respect to supermodular and related orderings. We introduce a dependence notion called the ‘weakly conditional increasing in sequence order’ that allows us to conclude that ‘more dependent’ vectors in this ordering are also comparable with respect to the supermodular ordering. At the same time, this ordering allows us to compare two risks with respect to the directionally convex order if the marginals increase convexly. We further state comparison criteria with respect to the directionally convex order for some classes of risk vectors which are modelled by functional influence factors. Finally, we discuss Fréchet bounds with respect to Δ-monotone functions when multivariate marginals are given. It turns out that, in the case of multivariate marginals, comonotone vectors no longer yield necessarily the largest risks but, in some cases, may even be vectors which minimize risk.

Copyright

Corresponding author

Postal address: Department of Mathematical Stochastics, University of Freiburg, Eckerstr. 1, D-79104 Freiburg, Germany. Email address: ruschen@stochastik.uni-freiburg.de

References

Hide All
[1] Arjas, E., and Lehtonen, T. (1978). Approximating many server queues by means of single server queues. Math. Operat. Res. 3, 205223.
[2] Bäuerle, N. (1997). Inequalities for stochastic models via supermodular orderings. Commun. Statist. Stoch. Models 13, 181201.
[3] Bäuerle, N. and Müller, A. (1998). Modeling and comparing dependencies in multivariate risk portfolios. ASTIN Bull. 28, 5976.
[4] Cambanis, S., Simons, G., and Stout, W. (1976). Inequalities for E k(X, Y) when the marginals are fixed. Z. Wahrscheinlichkeitsth. 36, 285294.
[5] Christofides, T. and Vaggelatou, E. (2004). A connection between supermodular ordering and positive/negative association. J. Multivariate Anal. 88, 138151.
[6] Dall’Aglio, G. (1972). Fréchet classes and compatibility of distribution functions. In Symposia Mathematica, Vol. 9, Academic Press, London, pp. 131150.
[7] Denuit, M., Dhaene, J., and Ribas, C. (2001). Does positive dependence between individual risks increase stop-loss premiums? Insurance Math. Econom. 28, 305308.
[8] Embrechts, P., Höing, A., and Juri, A. (2003). Using copulae to bound the value-at-risk for functions of dependent risks. Finance Stoch. 7, 145167.
[9] Fan, K., and Lorentz, G. G. (1954). An integral inequality. Amer. Math. Monthly 61, 626631.
[10] Lai, T., and Robbins, M. (1976). Maximally dependent random variables. Proc. Nat. Acad. Sci. USA 73, 286288.
[11] Meester, L., and Shantikumar, J. (1993). Regularity of stochastic processes: a theory of directional convexity. Prob. Eng. Inf. Sci. 7, 343360.
[12] Meilijson, I., and Nadas, A. (1979). Convex majorization with an application to the length of critical paths. J. Appl. Prob. 16, 671677.
[13] Müller, A., and Scarsini, M. (2001). Stochastic comparison of random vectors with a common copula. Math. Operat. Res. 26, 723740.
[14] Müller, A., and Stoyan, D. (2002). Comparison Methods for Stochastic Models and Risks. John Wiley, Chichester.
[15] O’Brien, G. (1975). The comparison method for stochastic processes. Ann. Prob. 3, 8088.
[16] Rüschendorf, L. (1980). Inequalities for the expectation of Δ-monotone functions. Z. Wahrscheinlichkeitsth. 54, 341349.
[17] Rüschendorf, L. (1981). Sharpness of Fréchet-bounds. Z. Wahrscheinlichkeitsth. 57, 293302.
[18] Rüschendorf, L. (1981). Stochastically ordered distributions and monotonicity of the OC-function of sequential probability ratio tests. Math. Operationsforsch. Statist. 12, 327338.
[19] Rüschendorf, L. (1982). Random variables with maximum sums. Adv. Appl. Prob. 14, 623632.
[20] Rüschendorf, L. (1983). Solution of a statistical optimization problem by rearrangement methods. Metrika 30, 5561.
[21] Rüschendorf, L. (1986). Monotonicity and unbiasedness of tests via a.s. constructions. Statistics 17, 221230.
[22] Rüschendorf, L. (1991). Bounds for distributions with multivariate marginals. In Stochastic Orders and Decision under Risk (IMS Lecture Notes Monogr. Ser. 19), eds Mosler, K. and Scarsini, M., Institute of Mathematical Statistics, Hayward, CA, pp. 285310.
[23] Rüschendorf, L. (1991). Fréchet bounds and their applications. In Advances in Probability Distributions with Given Marginals (Math. Appl. 67), eds Dall’Aglio, G., Kotz, S. and Salinetti, G., Kluwer, Dordrecht, pp. 151188.
[24] Rüschendorf, L. (2003). Stochastic ordering of risks, influence of dependence, and a.s. constructions. Preprint 14, University of Freiburg.
[25] Shaked, M., and Tong, Y. (1985). Some partial orderings of exchangeable random variables by positive dependence. J. Multivariate Analysis 17, 333349.
[26] Strassen, V. (1965). The existence of probability measures with given marginals. Ann. Math. Statist. 36, 423439.
[27] Tchen, A. (1980). Inequalities for distributions with given marginals. Ann. Prob. 8, 814827.

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed